Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 17, 2000, 6:19 PM MDT for Jerome County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2000, 6:19 PM MDT (00:19 UTC)
- Expired
- Jul 17, 2000, 6:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
County Jerome County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOI 180021
SVRBOI
IDC053-180045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
619 PM MDT MON JUL 17 2000
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN JEROME COUNTY IN SOUTH CENTRAL IDAHO
* UNTIL 645 PM MDT
* AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN MINIDOKA COUNTY
...OR 6 MILES WEST OF BURLEY...MOVING NORTHEAST AT 15 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BOISE.
LAT...LOCN 4254 11399 4241 11381 4266 11344 4282 11365What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:50 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 17, 2:50 PM MDT, 3 hours 29 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
250 PM MDT MON JUL 17 2000
SCATTERED MAINLY DRY THUNDERSTORMS TODAY IN SE MALHEUR CO AND MUCH
OF SW IDAHO BROUGT WIND GUSTS REPORTED TO 35 MPH /OWYHEE CO/ AND
SEVERAL LIGHTNING STRIKE INDUCED FIRES/E AND NE OF BOISE/. TREND TO
CONTINUE THIS EVENING. GREATEST EVENING INSTABILITY IS ACROSS
SE OREGON AND S OF SNAKE RIVER ACROSS SW IDAHO WITH A BIT MORE
MOISTURE AND A LITTLE LES INSTABILTY ACROSS THE BOISE AND WEST
CENTRAL MTNS. A -14C COLD POOL AT 500 OVER ERN OREGON SHIFTS NE
TONIGHT AS SFC THERMALLY INDUCED TROF CONTINUES OVER S-CENTRAL
IDAHO. 700 LIFT PER OMEGA FIELD ALIGNED W-E FROM ABOUT ROME OREGON
TO PIH, ID THE REST OF THIS AFTERNOON THROUGH ABOUT MIDNIGHT.
INVERTED V SOUNDING SHOWS MUCH DRY AIR MAINLY S AREAS WITH THIS HIGH
INSTABILITY /LI -2 TO -4/ AND MOIST /THETA-E 324-328K/ AIR WITH
STEEPER LAPSE RATES MAIN N AND W. SFC TROF AIDS EVENING FOCUS
ACROSS S-CENTRAL IDAHO EASTWARD AND UPPER LIFT/FORCING TO MAKE
THUNDERSTORMS SCATTERED IN COVERAGE. FOR TUESDAY MOISTURE SHIFTS A
BIT EASTWARD AND STEEPER LAPSE RATES SHIFT NE AS 500 COLD POOL LIFTS
NE...SO WILL GO WITH 20 POPS AND ISOLATED COVERAGE FOR TUESDAY
AFTERNOON AND EVENING. WEDNESDAY THIS TREND CONTINUES WITH CLOUDS
LINGERING SW IDAHO AND CLOUDS AND ISOLATED LATE DAY THUNDERSTORMS
EXPECTED IN THE N MOUNTAINS.
IN THE EXTENDED...THURSDAY THE COOLER POOL ALOFT SHIFTS TO THE BOISE
MTNS AND THE THERMAL RIDGE BUILDS ACROSS THE BOISE CWFA SO MORE
SUNSHINE FOR SOUTHERN AREAS IS IN STORE...BUT ISOLATED LINGERING
AFTERNOON THUNDERSTORMS ARE EXPECTED IN THE NE MOUNTAINS.
FRIDAY LOOKS DRY THROUGHOUT THE BOI CWFA WITH WARM RIDGE ALOFT AND
WEAK WARM/HOT LOWER PRES AT THE SFC. SATURDAY THE EC/UK MODELS ARE
FASTER WITH AN APPROACHING TROF THAT THE MRF KEEPS WELL
OFFSHORE...SW FLOW DEVELOPS OVER OREGON WITH SOME INCREASING
MOISTURE POSSIBLE. HAVE TRENDED FOR CONTINUED SUN AND WARM/HOT DAYS IN
IDAHO SIDE WITH INCREASING CLOUDS OREGON SIDE FOR SATURDAY.
.BOI...FIRE WEATHER WATCH MALHEUR COUNTY TONIGHT.
RED FLAG WARNING EXP^ECTED FOR A PORTION OF SW IDAHO INCLUDING
SNAKE RIVER VALLEY.Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.